New York, 2005

Heat in New York, July 13, 2005

July 13, 2005 · NWS BUF · 1 event in 1 county or zone

A 25-year old construction worker collapsed and died from heat stroke as he was walking home from his construction job.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A 25-year old construction worker collapsed and died from heat stroke as he was walking home from his construction job.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 13, 2:08 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 13, 2:08 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
308 PM EDT WED JUL 13 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

THE HOT HUMID AIR MASS THAT HAS BEEN WITH US FOR THE PAST FEW DAYS
CONTINUES ACROSS THE REGION BUT THE THUNDERSTORM ACTIVITY THAT
PLAGUED THE EASTERN LAKE ONTARIO REGION EARLIER TODAY HAS WEAKENED
AND HAS BECOME MUCH MORE WIDELY SCATTERED. THE MOST POTENT
DEVELOPMENT DURING THE AFTERNOON SO FAR HAS BEEN ACROSS THE WESTERN
QUARTER OF PENNSYLVANIA. SOME OF THIS ACTIVITY MAY AFFECT CHAUTAUQUA
COUNTY LATE THIS AFTERNOON.

AT THIS TIME IT IS HARD TO HANG OUR HAT ON ANYTHING SUBSTANTIAL TO
ACT AS A TRIGGER BUT A WEAK SURFACE TROUGH IS STILL EXPECTED TO SAG
SOUTHEAST ACROSS OUR REGION TONIGHT AND THURSDAY. WITH HIGH DEW
POINTS AND CAPES CHANCE POPS ARE A MUST.

WE HAVE LOWERED THE POPS A BIT FOR THE THURSDAY NIGHT THROUGH FRIDAY
NIGHT PERIOD AS THE TROUGH SINKS FURTHER SOUTH. WE WILL STILL
MENTION 30 POPS THOUGH FOR THE SOUTHERN TIER. THE GFS DOESNT PUSH
THE TROUGH AS FAR TO THE SOUTH AS THE NAM SO THIS TIME FRAME WILL
HAVE TO BE MONITORED CLOSELY.

WE ARE MORE CONCERNED WITH THE SATURDAY PERIOD AT THIS TIME AS THE
REMNANTS OF THE REMNANTS OF DENNIS FINALLY COME THROUGH WHEN THE
CLOSED UPPER CIRCULATION OPENS UP AND GETS KICKED TO THE NORTHEAST.
WE WILL RAISE POPS TO 50 FOR NOW BUT THIS IS SUBJECT TO A CHANGE TO
THE HIGHER.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...

CHANCE POPS WILL CONTINUE IN THE FORECAST FROM SATURDAY NIGHT
THROUGH SUNDAY NIGHT AS ANOTHER COUPLE OF WEAK SHORT WAVES MOVE
ACROSS OUR REGION BUT A GENERAL UPPER LEVEL RIDGING SHOULD ALLOW US
TO REMOVE THE CHANCE WORDING FOR MONDAY.

THE GFS IS ADVERTISING A STRONGER SHORT WAVE NORTH OF THE UPPER
LAKES TUESDAY MORNING PUSHING A COLD FRONT ACROSS US LATE TUESDAY.
WE WILL HAVE CHANCE POPS IN FOR THIS FEATURE FOLLOWED HOPEFULLY BY A
WELL NEEDED DECREASE IN DEW POINTS.

&&

.AVIATION...

GENERALLY VFR CONDITIONS WILL CONTINUE THE REMAINDER OF THIS
AFTERNOON. WIDELY SCATTERED CONVECTION PARTICULARLY EAST OF LAKE
ONTARIO MAY LOCALLY LOWER CONDITIONS TO MVFR. TONIGHT HAZE WILL
LOWER VISIBILITIES TO MVFR. LOCAL IFR CONDS IN FOG AND HAZE NEAR
DAYBREAK THURSDAY.  SCATTERED CONVECTION WILL INCREASE THURSDAY WITH
THE APPROACH OF A WEAK COLD FRONT/SURFACE TROUGH FROM ONTARIO
PROVINCE.

&&

.BUFFALO WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.MARINE...NONE.

SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...SL
Hazardous weather outlook, Jul 13, 4:36 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
536 AM EDT WED JUL 13 2005

LEZ040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085-140936-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON-
MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO-
SOUTHERN ERIE-WAYNE-WYOMING-
536 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

WHILE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME, SCATTERED
THUNDERSTORMS ARE FORECAST. BECAUSE OF THE AMOUNT OF MOISTURE IN THE
AIRMASS, ANY STORMS THAT DO OCCUR WOULD BE CAPABLE OF PRODUCING
TORRENTIAL RAINS THAT COULD RESULT IN POOR DRAINAGE FLOODING AND
PONDING ON AREA ROADS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Northern Erie

When
July 13, 4:00 PM EST
Where
Northern Erie forecast zone
Reported by
BROADCAST MEDIA
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5467120.